Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
175 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for side effects of Brilinta

Answered by
Dr.
Dr. Benard Shehu

Cardiologist

Practicing since :2004

Answered : 2257 Questions

default
Posted on Thu, 25 Aug 2016 in Hypertension and Heart Disease
Question: Hi I have had 2 stents placed around 2 weeks back and was put on Brilinita 2 tablets of 90 mg each per day. Ever since I have started using this medication, I have had a headache all around my head - its not very painful but it is annoying, seems like slight electricity in my head all the time, along with this I am having chest pain on my right side which comes and goes - my cardiologist told me its got nothing to do with Brilinta - I am not too sure as my other issues such as blood pressure and diabetes is very much in control. Nothing else is wrong with me. Anyone else has had similar effect while using Brilinta?
doctor
Answered by Dr. Benard Shehu 23 minutes later
Brief Answer:
Following advice

Detailed Answer:
Hi and thank you for asking!
I read your query and understood your concerns.

Headache is a common side effects of Brilinta use. Howewver, since Brilinta is an important preparation in the therapy of patients who has done recently stents, you shouldn't quit it.

If the pain is relieved with the use of NSAID or Paracetamol/codeine combination you should continue with this drugs.

Otherwise (the pain is very intense and unsupportive) you should discuss with your doctor about substituting Brilinta with Plavix or Efient.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Benard Shehu 12 minutes later
Hi thanks for your reply.

I would like to tell you its not a normal headache. This headache is not painful but its heavyness around the whole scalp especially right on top. Is his normal as i never experienced this before when i had a headache. I took some painkillers like ponston but the pain didnt go away. The doctor then prescribed me NSAID gel - Voltaren Emugel - but i did not use it much as i read on the internet that NSAID should not be used with Brilinta as it may be risky - is this true? Doctor also prescribed me lyrica 150 mg twice a day - i took it one time without major help and honestly i do not want to get addicted to a drug like lyrica. Also you did not answer regarding my right side chest pain also feels like heaviness - is this due to the stent procedure as its just been done recently?
doctor
Answered by Dr. Benard Shehu 2 hours later
Brief Answer:
Following advice

Detailed Answer:
Hi back,

As I said above you may take parcetamol/codeine combination to relieve headache instead of NSAID.

Yes you are right using NSAID should be done with care because these drugs interact with Brilinta causing gastrointestinal bleedings.

The chest pain may be a side effect of Brilinta tue, but in most of the cases is normal to have chest pain the first two weeks of coronary stenting.

If the pain persist after two weeks or will become more intense you should do as follows:
- Blood work
- ECG
- Cardiac echo

If everything is ok than the chest pain is definitely a side effect of Brilinta.

Hope this will be of help!
Wish you health!
Dr. Shehu
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  

Recent questions on  Lyrica

doctor1 MD

I suffer from chronic pain in the pekvis I have a neurstimulator implanted and take 10 mg methadone a day to control pain. My Dr has suggested I...

doctor1 MD

Hello i have frothy urine and im dropping my diazepam and methadone,i was also prescribed lyrica 150x3 and have done cold turkey off those,ive lost...

doctor1 MD

I STARTED TAKING LYRICA PREGABALIN ABOUT 4 TO 5 WEEKS AGO.HAVE SUFFERD WITH CHRONIC PAIN IN MOST OF MY JOINTS FOR ABOUT 4 YEARS NOW. OSTEO...

doctor1 MD

Hi Doctor, I was diagnosed as L4- L5 Spondylosis..How can I cope with numb on my both legs, not bad numb but disturb my daily life..Thank you very...

doctor1 MD

What are the current treatments for fibromyalgia? I am taking lyrica and tramadol

doctor1 MD

I developed swelling in both legs on Monday 12/4/17 with a red rash on my R shin. I saw my primary doctor on Monday and he ordered a Doppler for me...

doctor1 MD

A friend was involved in an auto accident and had to undergo some operation on her neck. After that surgery, she has been in constant pain and has...